MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; FEMORAL COMPONENT SPHERE CEMENTED SIZE 2 L

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; FEMORAL COMPONENT SPHERE CEMENTED SIZE 2 L
Model Number 02.12.0002L
Medical Device Problem Code Implant subsidence (4078)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 11/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 27 november 2025.Lot 2108294: (b)(4) items manufactured and released on 14-sep-2021.Expiration date: 2026-09-01.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Root cause: although a definitive root cause cannot be established, the event was likely due to excessive load related to the patient¿s overweight condition, leading to tibial tray subsidence.No device- or manufacturing-related issues were identified through the device history records.
 
Event or Problem Description
At about 3 years 6 months after the primary, the patient came in reporting pain due to a subsided femoral component and the cause is unknown.The surgeon noted that the patient's overweight condition may have contributed, although soft bone quality and implant size selection were excluded as potential factors.The surgeon revised the gmk-sphere femur, insert, and tibial tray with gmk-revision femur, insert, and tibial tray.The surgery was completed successfully.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
FEMORAL COMPONENT SPHERE CEMENTED SIZE 2 L
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key23694046
Report Number3005180920-2025-01214
Device Sequence Number9082661
Product Code JWH
UDI-Device Identifier07630030825798
UDI-Public07630030825798
Combination Product (Y/N)N
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2026
Device Model Number02.12.0002L
Device Lot Number2108294
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Initial Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown